Alert archive / Oklahoma / Tornado Warnings in 1997
Tornado Warning 10, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 7, 1997, 10:24 PM CDT for Harmon County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 7, 1997, 10:24 PM CDT (03:24 UTC)
- Expired
- May 7, 1997, 11:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harmon County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 10:40 PM CDT | Hail 1 | Mc Knight, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 10:00 PM CDT | Tornado Watch | SPC | 6 hr |
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 080326 RRA
TOROKC
OKC057-080415-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT WED MAY 07 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A TORNADO
WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHWESTERN OKLAHOMA
CENTRAL HARMON
INCLUDING THE FOLLOWING LOCATIONS
MADGE AND MC KNIGHT
AT 1024 PM CDT DOPPLER RADAR INDICATED A DEVELOPING BETWEEN MADGE AND
MCKNIGHT MOVING EAST-SOUTHEAST AT 25 MPH. PERSONS BETWEEN HIGHWAY 9 AND
HIGHWAY 62 SHOULD TAKE COVER.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE -- TAKE COVER NOW. IF A BASEMENT IS NOT
AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. LEAVE MOBILE HOMES FOR A REINFORCED STORM SHELTER.
STAY AWAY FROM WINDOWS AND ABANDON VEHICLES.
LAT...LON 3471 9979 3475 9998 3489 9995 3486 9974
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 9:20 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 7, 9:20 PM CDT, 1 hour 4 minutes before
FPUS3 KOKC 080219 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT WED MAY 7 1997 RATHER BUSY WITH SVR WX...BUT SEE NO IMMEDIATE NEED TO ADJUST THE ZONES. WL HAVE TO MAKE WORDING CHGS BY MDNT...AND ADJUST POPS IN NW ONCE THE MCS CLEARS THAT AREA. OTRW...EVERYTHING APPEARS TO BE PROGRESSING AS ADVERTISED. FCSTID = 23 = CMS .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 7, 8:35 PM CDT, 1 hour 49 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 835 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0736 PM 2 W DEER CREEK OK 1.00 INCH HAIL AT INTERSECTION 05/07/97 GRANT OF HWYS 11 AND 74 BZ
Local storm report, May 7, 9:00 PM CDT, 1 hour 24 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 900 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0840 PM 3 SW PONCA CITY OK 1.00 INCH HAIL 5/07/97 KAY BZ
Local storm report, May 7, 9:02 PM CDT, 1 hour 22 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 900 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0840 PM 3 SW PONCA CIHTY OK 1.00 INCH HAIL 5/07/97 KAY BZ
Local storm report, May 7, 9:25 PM CDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0900 PM MEDFORD OK FLOODING
5/07/97 GRANT HWY 81 FROM MEDFORD NE TO
KANSAS STATE LINE CLOSED
DUE TO WATER COVERING THE
ROAD AT NUMEROUS LOCATIONS
BZLocal storm report, May 7, 9:35 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0930 PM KAY COUNTY OK FLOODING
5/07/97 KAY NUMEROUS ROADS AND HIGHWAYS
FLOODED ACROSS SOUTHERN HALF
OF COUNTY.
JLocal storm report, May 7, 9:48 PM CDT, 36 minutes before
LOCAL STORM REPORT...TEST PRODUCT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0944 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 6.0 SW CHEYENNE OK 62.6 MPH WIND GUST, MEASURED
05/07/97 ROGER MILLS OKLAHOMA MESONETWORK
0925 PM 4.0 ESE ERICK OK 79.0 MPH WIND GUST, MEASURED
05/07/97 BECKHAM OKLAHOMA MESONETWORK
0930 PM 4.0 ESE ERICK OK 64.2 MPH WIND GUST, MEASURED
05/07/97 BECKHAM OKLAHOMA MESONETWORK
PURPURAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:36 PM CDT | Tornado Warning | OUN | Grant, Kay | 39 min |
| May 7, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 41 min |
| May 7, 8:10 PM CDT | Tornado Warning | OUN | Kay, Noble | 50 min |
| May 7, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 45 min |
| May 7, 8:24 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 60 min |
| May 7, 8:50 PM CDT | Tornado Warning | OUN | Kay, Noble | 40 min |
| May 7, 9:02 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| May 7, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| May 7, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 46 min |
| May 7, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| May 7, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| May 7, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 42 min |
| May 7, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 52 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Kiowa, Washita | 62 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 62 min |
| May 7, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 39 min |
| May 7, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 50 min |
| May 7, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 62 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 55 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 55 min |
| May 7, 11:43 PM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| May 8, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 39 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| May 8, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
| May 8, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 53 min |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
Nearby
Tornado Warnings in Oklahoma, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.